Kentucky, 2010Damaging Winds in Kentucky, June 3, 2010
June 3, 2010 · NWS LMK · 2 events in 2 counties and zones
A weak cool front dropped into southern Indiana and northern Kentucky during the day on June 3. With afternoon heating the atmosphere destabilized and scattered thunderstorms were able to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cool front dropped into southern Indiana and northern Kentucky during the day on June 3. With afternoon heating the atmosphere destabilized and scattered thunderstorms were able to develop. A few of these storms became strong enough to produce isolated damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 3, 12:48 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jun 3, 12:48 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT THU JUN 3 2010
.SHORT TERM (TONIGHT AND FRIDAY)...
A SLIGHTLY DRIER LOWER ATMOSPHERE COMBINED WITH A LACK OF A BOUNDARY
HAD PREVENTED THUNDERSTORM DEVELOPMENT ACROSS THE FORECAST AREA AT
18Z. HOWEVER IT STILL LOOKS AS IF A LINE OF THUNDERSTORM DEVELOPMENT
WILL BE POSSIBLE FROM EXTREME NORTHEAST ARKANSAS INTO CENTRAL
KENTUCKY LATE THIS AFTERNOON OR EVENING. THIS IS THE AREA WHERE THE
SPC HAS INDICATED THE POTENTIAL FOR STRONG THUNDERSTORMS TO OCCUR.
OTHER STORMS MAY DEVELOP OVER CENTRAL ILLINOIS AND INDIANA BUT I
FEEL MOST OF THESE STORMS WOULD REMAIN NORTH OF THE REGION. SO FOR
LATE THIS AFTERNOON AND EVENING WE WILL HOLD POPS IN THE CHANCE
CATEGORY. IF STORMS DO DEVELOP SOME OF THE STRONG STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS.
OVERALL THE SYNOPTIC PATTERN WILL NOT CHANGE MUCH DURING THIS
FORECAST PERIOD. A STRONG UPPER ZONAL JET WILL BE NOTED ACROSS THE
NORTHERN TIER STATES WITH A FEW RIPPLES IN THE FLOW WHICH WILL
DEVELOP SURFACE LOWS AND MOVE THEM ACROSS THE GREAT LAKES REGION.
THE LOWER OHIO VALLEY WILL REMAIN IN A MOIST UNSTABLE AIR MASS. IT
DOES LOOK AS IF FRIDAY WILL HAVE A LESS CHANCE OF STORMS WITH A
COUPLE OF LOWS MOVING ACROSS THE GULF COAST STATES.
TEMPERATURES TONIGHT AND FRIDAY WILL BE SIMILAR TO THE LAST FEW DAYS
WITH LOWS IN THE UPPER 60S AND LOW 70S AND HIGHS IN THE 80S AND LOW
90S.
.LONG TERM (FRIDAY NIGHT - THURSDAY)...
UPPER AIR PATTERN FOR THE EARLY PORTION OF THE WEEKEND WILL FEATURE
A VERY FAST ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES. EARLY
SATURDAY...THE NOSE OF A STRONG JET WILL BE APPROACHING THE WESTERN
GREAT LAKES. BY EARLY MONDAY THIS PATTERN WILL AMPLIFY SLIGHTLY AS
STRONG 500MB RIDGING DEVELOPS ACROSS THE DESERT SOUTHWEST. THE MOST
RECENT GFS HAS COME INTO BETTER AGREEMENT WITH THE ECMWF AND THE GFS
ENSEMBLES WITH DE-EMPHASIZING THE AMPLIFICATION OF THE TROUGH OVER
THE GREAT LAKES LATE SUNDAY.
BY EARLY FRIDAY...A VERY QUICK MOVING FLAT SHORTWAVE WILL MOVE ACROSS THE
WESTERN GREAT LAKES. WEAK SURFACE LOW PRESSURE WILL SCOOT FROM
WISCONSIN THROUGH LAKE HURON BY EARLY SATURDAY. WITH ALL OF THE
DYNAMICS OF THIS SYSTEM WELL NORTH...EXPECT A WARM MOSTLY SUNNY DAY
WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.
AS THE 850MB LOW LEVEL JET INCREASES LATE SATURDAY ACROSS THE
MIDWEST...GUIDANCE HAS COME INTO AGREEMENT WITH THE DEVELOPMENT OF A
NOCTURNAL CONVECTIVE SYSTEM THAT WILL LIKELY MOVE OVER NORTHERN
ILLINOIS AND INDIANA LATE SATURDAY AND EARLY SUNDAY. THIS TRACK WILL
LIKELY STAY NORTH OF OUR FORECAST AREA...ALTHOUGH IT IS POSSIBLE FOR
CONVECTION TO DEVELOP LATE SATURDAY OR EARLY SUNDAY ACROSS OUR
NORTHERN COUNTIES SHOULD AN OUTFLOW BOUNDARY TRAVEL FAR ENOUGH
SOUTH.
THROUGHOUT THIS ENTIRE WEEKEND...THE STORM TRACK WILL REMAIN NORTH.
HOWEVER...THE ENTIRE LOWER OHIO VALLEY WILL REMAIN WITHIN A WARM AND
HUMID AIRMASS. CANNOT RULE OUT ISOLATED AFTERNOON AND EVENING
THUNDERSTORM DEVELOPMENT SATURDAY DESPITE A LACK OF ANY FORCING OR
FRONTS.
BOTH THE NAM AND THE GFS ENSEMBLES BRING A COLD FRONT AND A SWITCH
TO LIGHT NORTHERLY WINDS DURING THE AFTERNOON SUNDAY. THIS
FRONT...WHILE NOT NOTICEABLY COOLING TEMPERATURES...WILL BRING IN
DRIER AIR TO AT LEAST THE TENNESSEE BORDER LATE SUNDAY. EXPECT
MOSTLY CLEAR SKIES FROM LATE SUNDAY THROUGH EARLY TUESDAY WITH
SLIGHTLY LOWER DEWPOINTS.
A FAST NORTHWESTERLY FLOW WILL BECOME ESTABLISHED TUESDAY THROUGH
THURSDAY WITH THE JET ALIGNED FROM MONTANA THROUGH NORTHERN OHIO.
THIS PATTERN CAN BRING RECURRING BOUTS OF CONVECTION ALONG ANY
BAROCLINIC ZONE THAT DEVELOPS SOUTH OF THE JET. WILL INTRODUCE POPS
FOR POTENTIAL CONVECTION TUESDAY AFTERNOON THROUGH EARLY THURSDAY AS
SEVERAL FAST MOVING DISTURBANCES MOVE ACROSS THE NORTHERN OHIO
VALLEY.
&&
.AVIATION (18Z TAF ISSUANCE)...
SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE UNSTABLE
AIRMASS ACROSS THE LOWER OHIO VALLEY THIS AFTERNOON AND EVENING.
BOUNDARIES ARE NOT AS OBVIOUS TODAY AS YESTERDAY SO WE DO NOT EXPECT
ORGANIZED LINES OR AREAS. BECAUSE OF THE UNCERTAINTY WE WILL ONLY
MENTION VCTS IN THE TAFS AFTER 20Z. OTHERWISE LOOK FOR VFR
CONDITIONS EXCEPT FOR SOME FOG AROUND DAYBREAK FRIDAY. A WEAK
SOUTHWEST LOW LEVEL FLOW WILL BE NOTED.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM........JA
LONG TERM.........JSD
AVIATION..........JA
Hazardous weather outlook, Jun 3, 1:45 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT THU JUN 3 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT THU JUN 3 2010 /245 PM CDT THU JUN 3 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS EVENING AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS EVENING
WITH THE STRONGEST STORMS OVER SOUTH CENTRAL KENTUCKY NEAR BOWLING
GREEN. STORMS IN THIS AREA MAY PRODUCE STRONG GUSTY WINDS... SMALL
HAIL... AND A PERIOD OF HEAVY RAIN. ALL STORMS WILL DIMINISH BY
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FRIDAY AND SATURDAY MAY
PRODUCE GUSTY WINDS...BRIEF HEAVY RAINS AND CLOUD TO GROUND
LIGHTNING. SEVERAL DISTURBANCES MAY PRODUCE PERIODIC CONVECTION AND
A THREAT FOR THUNDERSTORMS TUESDAY AFTERNOON THROUGH THURSDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS... HAIL... AND VERY
HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS
EVENING.
JA/JSD
In the hours before
Local storm report, Jun 3, 11:19 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 PM EDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
05/27/2010 JEFFERSON KY PUBLIC
TREES AND FENCES BLOWN OVER ALONG COOPER AVE BETWEEN
PRESTON HWY AND SHEPHERDSVILLE ROAD. COLLECTED 1.6
INCHES OF RAIN IN LESS THAN AN HOUR
&&
EVENT NUMBER LMK1000349
CMCSpecial weather statement, Jun 3, 3:25 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT THU JUN 3 2010
KYZ071-032200-
WARREN-
425 PM CDT THU JUN 3 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EAST AND SOUTHEAST OF BOWLING GREEN...SLOWLY
MOVING EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...QUICK TORRENTIAL DOWNPOURS WITH
RAINFALL TOTALS UP TO AN INCH...AND GUSTY WINDS OF AROUND 35 MPH ARE
EXPECTED WITH THESES STORMS.
THESE STORMS WILL ALSO IMPACT...
THREE FORKS...
SMITHS GROVE...
AND INTERSTATE 65 BETWEEN MILE MARKERS 20 AND 39...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE AND STAY AWAY FROM WINDOWS AND DOORS. TORRENTIAL RAIN IS
ALSO OCCURRING SO BE PREPARED FOR PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3683 8655 3711 8632 3708 8628 3711 8623
3708 8619 3706 8612 3693 8617 3693 8621
3691 8621 3691 8623 3689 8624 3690 8627
3686 8630 3681 8640
TIME...MOT...LOC 2123Z 258DEG 9KT 3702 8626
ALSpecial weather statement, Jun 3, 3:29 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT THU JUN 3 2010
KYZ055-066-067-032200-
BOYLE-CASEY-LINCOLN-
529 PM EDT THU JUN 3 2010
...STRONG THUNDERSTORMS AFFECTING BOYLE...CASEY AND WESTERN LINCOLN
COUNTIES...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 13 MILES NORTH OF LIBERTY...AND SLOWLY MOVING
EAST AT 10 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
TOTALS UP TO A QUICK INCH...AND GUSTY WINDS OF AROUND 35 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL ALSO IMPACT...
HUSTONVILLE...
MCKINNEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS.
TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3733 8480 3742 8508 3742 8506 3749 8505
3763 8497 3759 8462
TIME...MOT...LOC 2127Z 275DEG 15KT 3749 8496
ALThunderstorm Wind, Logan
- When
- June 3, 4:49 PM CST
- Where
- Logan County, 0.77 mi NW of Lewisburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.989, -86.939
Trees were blown down on Green Rd. and Highway 106 in Lewisburg.
Thunderstorm Wind, Madison
- When
- June 3, 6:17 PM EST
- Where
- Madison County, 0.96 mi NNE of Waco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.743, -84.144
The Waco fire department reported estimated winds of 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Idaho, June 3 to 11, 2010$3.2 million · 52 kt wind · 12 events
- Hail and Damaging Winds in Massachusetts, June 3, 20101 injured · $153,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 20101 injured · $61,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 3, 2010$131,000 · 1 in hail · 5 events
- Flash Flood and Hail in Kentucky, June 3, 2010$73,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Virginia, June 3, 2010$58,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Iowa, June 3, 20102 injured · $25,000 · 74 kt wind · 3 events
- Damaging Winds in Virginia, June 3, 2010$18,000 · 50 kt wind · 10 events
- Flash Flood and Flood in Virginia, June 3, 2010$25,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 3, 201057 kt wind · 21 events
- Tornado and Hail in Nebraska, June 3, 2010EF0 · 21 events
- Tornadoes and Flash Flood in Louisiana, June 3 to 4, 2010$13,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244190, 244192.